MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RELOADABLE CLIP APPLICATOR

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, " when a sales representative visited the facility, the disposable product was eog (ethylene oxide gas) sterilized and reused.Currently, no health hazards have been reported to patients.According to reporter, the usage period is less than one month (used it repeatedly about 3 to 4 times).There was no patient harm or injury reported.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was not returned to the sbc (service business center ) olympus.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, there is no problem due to an abnormality or deficiency in the product.The olympus representative explained to the facility in advance that the device is a disposable product.The instruction manual states that this product is a disposable product, and that reuse is prohibited.The subject device was not returned to olympus.Therefore, the reported phenomenon and condition of the device could not be confirmed.The lot was not provided, and the manufacture date cannot be identified.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Additionally, the dhr for over the past year prior to the event date was inspected.No abnormalities found in the dhr of the following items which relate to the reported phenomenon.1.Process inspection sheet; 2.Quality inspection sheet; 3.Nonconforming product report.The instruction manual identifies the following related verbiage which could have prevented the phenomenon: ¿the clip applicator and clip are single use, disposable items.Do not reuse or attempt to sterilize them.Reusing the clip applicator or clip could pose an infection control risk, tissue irritation, or malfunction.After use, dispose of the clip applicator and clip in an appropriate manner.If they are not properly disposed of, they could pose an infection control risk.The clip applicator and clip are single use, disposable items.Do not reuse or attempt to sterilize them.Reusing the clip applicator and clip could pose an infection control risk, tissue irritation, or malfunction.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14623406
Report Number8010047-2022-09570
Device Sequence Number4391034
Product Code PKL
UDI-Device Identifier04953170421341
UDI-Public04953170421341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810UR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown